Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 26, 20214 counties in Florida

NWS Jacksonville, FL issued this special weather statement at Aug 26, 2021, 3:13 PM EDT for 4 counties in Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Aug 26, 2021, 4:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

Counties Baker County, FL, Bradford County, FL, Clay County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2149 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS82 KJAX 261913
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Thu Aug 26 2021
 
FLZ023-024-030-031-232-425-GAZ364-262000-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
313 PM EDT Thu Aug 26 2021

...Showers and Thunderstorms will impact portions of southwestern 
Nassau, northern Bradford, Baker, Union, northwestern Clay, 
southwestern Duval and southeastern Charlton Counties through 400 PM 
EDT...

At 312 PM EDT, Doppler radar was tracking gusty showers and 
thunderstorms along a line extending from 6 miles west of Callahan to 
near Camp Blanding. Movement was west at 30 mph.

HAZARD...Winds of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Starke, Lake Butler, Raiford, Middleburg, Taylor, Macclenny, Glen St.
Mary, Palestine Community, Groves and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2998 8247 3010 8247 3011 8245 3013 8246
      3056 8246 3058 8235 3057 8222 3061 8220
      3062 8213 3060 8188 2987 8182
TIME...MOT...LOC 1912Z 089DEG 28KT 3055 8193 2997 8196 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:12 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 26, 1:12 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
112 PM EDT Thu Aug 26 2021

.AVIATION...
[Through 18Z Friday]

Numerous showers and storms better organized as they push onshore
the NE FL coast early this afternoon and will impact all of the NE
FL TAF sites in the 18-22z time frame with MVFR CIGS/VSBYS with
TEMPO IFR VSBYS at times along with some gusty winds to 25 knots
expected. This first wave of onshore flow should push West of the
NE FL TAF sites by 00z, then shift northward into the SE GA
coastal areas tonight with predominant showers and isolated
embedded storms at SSI and have added PROB30 for MVFR CIGS/VSBYS
with gusty winds to 25 knots at SSI through the night while VCSH
should be able to cover JAX/CRG/SGJ through the night. Further
inland at VQQ/GNV expect potential for IFR CIGS and MVFR VSBYS in
low clouds and stratus later tonight in the 07-14Z time frame. In
the morning after 12z expect coastal convergence in the onshore
flow to re-develop showers and isolated storms (VCTS) at SGJ by
12Z, CRG by 13Z and JAX by 14z.

&&

.PREV DISCUSSION [857 AM EDT]...

.NEAR TERM [Through Tonight]...

Atlantic high pressure centered near Bermuda continues to build
westward extending its ridge axis southwestward across the Florida
peninsula causing low-mid flow to shift to easterly today.
Meanwhile, a Tropical Upper Tropospheric Trough (TUTT) moves
northwestward up the Florida peninsula into southern Georgia today
into tonight increasing moisture and divergence aloft. The TUTT
will advect in a surge of deep tropical moisture (PWATs greater
than 2 inches) from the southeast up along the coast and across
northeast Florida today. An early start to convection with
scattered showers and storms moving into north-central Florida and
northeast Florida coastal counties before sunrise ahead of the
TUTT. Storm coverage increases through the day as the Atlantic sea
breeze is enhanced by the TUTT and pushes further inland due to
persistent easterly flow. Best chance for storms will be across
northeast Florida and along the Atlantic coast where the best
moisture will be. Isolated stronger storms will be possible of
producing heavy rainfall, gusty winds and frequent lightning.
Small hail will also be possible with temperatures cooling aloft
(500 mb temps around -7.5 to -8.5 C). Moisture and lift shifts to
Georgia overnight continuing chances for showers and storms. With
easterly flow, a few coastal showers may move onshore overnight as
well. Temperatures will be around normal with highs in the upper
80s to low 90s and lows in the 70s.

.SHORT TERM [Friday Through Saturday]...

Ridging aloft and at the surface just off the Carolina coast
on Friday will slowly work its way west over the Carolinas on
Saturday as a tropical low emerges into the southern Gulf waters.
This pattern will keep easterly onshore winds in place and push
the Atlantic seabreeze well inland with numerous to widespread
showers and storms over the suwannee valley of NE FL and inland
SE GA with less coverage at the coast. Highs on Friday and Saturday
will be near normal around 90 degrees over much of NE FL, in the
low 90s over north central FL, and in the upper 80s over SE GA.

.LONG TERM [Sunday Through Wednesday]...

Low to mid level ridging will remain over the Carolinas through
Monday and direct drier air aloft over the area while a tropical
disturbance moves northwestward through the Gulf waters with the
GFS and ECMWF models in agreement of placing a possible landfall
towards the vicinity of the Louisiana coast. Locally, the drier
air will limit shower development with only scattered thunderstorms
forming along the Atlantic seabreeze that will push well inland
each day in the southeasterly onshore flow. Beyond Monday, models
depict agreement of the tropical system moving north along the
lower Mississippi valley while ridging aloft squishes southward
over the area Tuesday and then towards south FL and the Keys by
midweek with enough dry air aloft keeping PWATS in the 1.5 inch to
2.0 inch range with mainly isolated to scattered showers and
storms each afternoon and light southeast winds keeping the
Atlantic seabreeze dominant next week as the weak remnants of the
tropical system move into the Tennessee valley and keep most of
the higher moisture levels just to our west.

High temperatures will be near normal levels with slightly above
normal overnight lows during the period due to onshore flow.

.MARINE...

Low to mid level ridge of high pressure near Bermuda will remain
in place through Saturday, with prevailing easterly onshore flow
anticipated for the next several days. Today into tomorrow, a
wave of low pressure moves northwestward from the Florida east
coast up into southern Georgia. As this wave passes near the
coastal waters, storm coverage increases and winds and seas
increase but should remain below caution levels. Daily chances
for showers and thunderstorms continues for the next several days.

Rip Currents: Moderate risk of rip currents for area beaches today
and Friday due to continued onshore flow.

.HYDROLOGY...

Minor flooding continues on the Suwannee, Santa Fe, and
Ichetucknee Rivers. River levels will continue to gradually
decrease over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  90  73  89  73 /  20  40  10  50   0
SSI  77  86  78  86  78 /  50  30  20  40  10
JAX  75  89  76  89  77 /  80  30  20  50  10
SGJ  76  87  76  88  77 /  30  30  20  50  10
GNV  73  90  74  90  75 /  10  60  10  70  10
OCF  73  90  74  90  75 /  20  60  10  80  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 26, 1:22 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
122 PM EDT Thu Aug 26 2021

FLZ033-038-133-138-261815-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
122 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northern Flagler and
southeastern St. Johns Counties through 215 PM EDT...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marineland, or 10 miles north of Palm Coast, moving west at 10 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Palm Coast, Saint Augustine, Hastings, Saint Augustine Beach,
Marineland, Vilano Beach, Crescent Beach, Saint Augustine Shores,
Butler Beach and Saint Augustine South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2951 8152 2976 8153 2980 8156 2985 8157
      2996 8127 2955 8113
TIME...MOT...LOC 1722Z 093DEG 9KT 2967 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

HESS
Special weather statement, Aug 26, 2:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EDT Thu Aug 26 2021

FLZ031-033-038-125-132-133-137-138-140-225-232-237-240-325-425-
261915-
Coastal Flagler FL-Central Marion FL-Coastal St. Johns FL-
Western Clay FL-South Central Duval FL-Eastern Putnam FL-Bradford FL-
Eastern Marion FL-Eastern Clay FL-Western Duval FL-Inland Flagler FL-
Western Putnam FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
216 PM EDT Thu Aug 26 2021

...Showers and isolated strong thunderstorm will impact portions of
Flagler, southeastern Bradford, St. Johns, northeastern Marion,
Putnam, Clay and Duval Counties through 315 PM EDT...

At 214 PM EDT, Doppler radar was tracking numerous showers and
isolated strong thunderstorm centered 6 miles southeast of Hastings,
moving west at 25 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall. Minor flooding potential mainly across eastern
         Putnam and most of St Johns county.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Jacksonville, Palm Coast, Saint Augustine, Palatka, Orange Park,
Green Cove Springs, Flagler Beach, Bunnell, Crescent City and
Interlachen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2943 8110 2941 8115 2930 8115 2926 8126
      2926 8141 2940 8142 2931 8168 2927 8164
      2932 8206 3017 8205 3050 8159 3053 8141
      3024 8134 2952 8110
TIME...MOT...LOC 1814Z 101DEG 21KT 2962 8141

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 26, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Thu Aug 26 2021

FLZ023-024-030-031-232-425-GAZ364-262000-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
313 PM EDT Thu Aug 26 2021

...Showers and Thunderstorms will impact portions of southwestern
Nassau, northern Bradford, Baker, Union, northwestern Clay,
southwestern Duval and southeastern Charlton Counties through 400 PM
EDT...

At 312 PM EDT, Doppler radar was tracking gusty showers and
thunderstorms along a line extending from 6 miles west of Callahan to
near Camp Blanding. Movement was west at 30 mph.

HAZARD...Winds of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Starke, Lake Butler, Raiford, Middleburg, Taylor, Macclenny, Glen St.
Mary, Palestine Community, Groves and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2998 8247 3010 8247 3011 8245 3013 8246
      3056 8246 3058 8235 3057 8222 3061 8220
      3062 8213 3060 8188 2987 8182
TIME...MOT...LOC 1912Z 089DEG 28KT 3055 8193 2997 8196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:20 AM EDTSpecial Weather StatementJAXFlagler40 min
Aug 26, 6:20 AM EDTSpecial Weather StatementJAXSaint Johns55 min
Aug 26, 1:22 PM EDTSpecial Weather StatementJAXSaint Johns53 min
Aug 26, 2:16 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Putnam, Saint Johns59 min
Aug 26, 3:58 PM EDTSpecial Weather StatementJAXColumbia, Suwannee47 min
Aug 26, 4:40 PM EDTSpecial Weather StatementJAXHamilton50 min
Aug 25, 8:00 PM EDTSpecial Weather StatementJAXClinch30 min
Aug 26, 3:45 PM EDTSpecial Weather StatementJAXCharlton30 min
Aug 26, 4:10 PM EDTSpecial Weather StatementJAXCharlton50 min
Aug 26, 5:12 PM EDTSpecial Weather StatementJAXClinch48 min
Aug 26, 5:31 PM EDTSpecial Weather StatementJAXEchols29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.